Alert archive / Nevada / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 16, 2022, 4:31 PM PDT for Clark County, Nevada. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2022, 4:31 PM PDT (23:31 UTC)
- Expired
- Jul 16, 2022, 5:15 PM PDT
- In force
- 44 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clark County, NV
The radar
The Las Vegas radar (KESX), 44 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 4:40 PM PDT | TSTM WND GST 62 | 2 Ssw The Strip, NV | A THUNDERSTORM WIND GUST OF 62 MPH WAS MEASURED AT ALLEGIANT STADIUM AT 440 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3033 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891 WUUS55 KVEF 162331 SVRVEF NVC003-170015- /O.NEW.KVEF.SV.W.0004.220716T2331Z-220717T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 431 PM PDT Sat Jul 16 2022 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... Central Clark County in southern Nevada... * Until 515 PM PDT. * At 430 PM PDT, a severe thunderstorm was located over Mountains Edge, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect wind damage to roofs and trees. * Locations impacted include... Las Vegas, Henderson, Boulder City, Southern Highlands, Anthem, Mountains Edge, The Strip, Spring Valley, Green Valley, Enterprise, East Las Vegas, Sam Boyd Stadium, Paradise, Blue Diamond, Lake Las Vegas, Summerlin, Sloan, Railroad Pass, Seven Hills and Silverado Ranch. This includes Interstate 15 in Nevada near mile marker 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3590 11534 3607 11542 3620 11506 3597 11481 TIME...MOT...LOC 2330Z 248DEG 33KT 3602 11530 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Stessman
3 follow-up statements
444 WWUS55 KVEF 162351 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 451 PM PDT Sat Jul 16 2022 NVC003-170015- /O.CON.KVEF.SV.W.0004.000000T0000Z-220717T0015Z/ Clark NV- 451 PM PDT Sat Jul 16 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR CENTRAL CLARK COUNTY... At 450 PM PDT, a severe thunderstorm was located over Enterprise, and is nearly stationary. However, outflow is continuing to push into the eastern portion of the valley. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. Locations impacted include... Las Vegas, Henderson, Boulder City, Southern Highlands, Anthem, Mountains Edge, The Strip, Spring Valley, Green Valley, Enterprise, East Las Vegas, Sam Boyd Stadium, Paradise, Blue Diamond, Lake Las Vegas, Summerlin, Sloan, Railroad Pass, Seven Hills and Silverado Ranch. This includes Interstate 15 in Nevada near mile marker 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Las Vegas. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3590 11534 3607 11542 3620 11506 3597 11481 TIME...MOT...LOC 2350Z 248DEG 33KT 3605 11520 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...OBSERVED MAX WIND GUST...60 MPH $$ Stessman
516
WWUS55 KVEF 170004
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
504 PM PDT Sat Jul 16 2022
NVC003-170015-
/O.CON.KVEF.SV.W.0004.000000T0000Z-220717T0015Z/
Clark NV-
504 PM PDT Sat Jul 16 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT
FOR CENTRAL CLARK COUNTY...
At 501 PM PDT, a severe thunderstorm was located over Mountains
Edge. The thunderstorms responsible for this outflow have begun to
decay. Winds should begin to gradually calm down across the valley
shortly.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
Locations impacted include...
Las Vegas, Henderson, Southern Highlands, Mountains Edge, The Strip,
Spring Valley, Green Valley, Enterprise, East Las Vegas, Sam Boyd
Stadium, Paradise, Blue Diamond, Summerlin, Seven Hills, Silverado
Ranch, Mccarran International Airport, Henderson Executive Airport,
Stratosphere Tower and Unlv.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Las Vegas.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3592 11528 3607 11540 3608 11538 3620 11506
3605 11494
TIME...MOT...LOC 0001Z 237DEG 34KT 3604 11527
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Stessman092
WWUS55 KVEF 170010
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
510 PM PDT Sat Jul 16 2022
NVC003-170019-
/O.EXP.KVEF.SV.W.0004.000000T0000Z-220717T0015Z/
Clark NV-
510 PM PDT Sat Jul 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY WILL
EXPIRE AT 515 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3592 11528 3607 11540 3608 11538 3620 11506
3605 11494
TIME...MOT...LOC 0009Z 248DEG 33KT 3606 11519
$$
StessmanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:14 PM PDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 16, 3:14 PM PDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 314 PM PDT Sat Jul 16 2022 .SYNOPSIS...Monsoon moisture persists through the weekend, continuing the potential for monsoonal thunderstorms to the region, favoring the higher terrain. Afternoon storm chances will continue through early next week, as will above-average temperatures. A brief lull in monsoonal moisture will occur mid to late week, dropping rain chances and confining them more to Arizona but a return of moisture looks to occur heading into next weekend and early next week. && .AFTERNOON UPDATE... After collaboration with neighbors, opted to issue a Heat Advisory for tomorrow for some of the northern zones (Lincoln/N. Mohave) as heat risk was solidly in the "high" category for the lower elevations of those areas. Further south, where these temperatures are not as uncommon, heat risks should be lesser tomorrow for the general population. Of note, overnight lows are well above average across the region meaning some risk for compounding heat effects exists across the region regardless, but wanted to highlight these more uncommon locations in Lincoln and Mohave counties such as Littlefield, Caliente, Alamo, Hiko, and Colorado City. .SHORT TERM...Today and Tomorrow. As of 18Z, satellite and radar trends showed convective initiation underway over high terrain of southern Nevada, SE California, and northwest Arizona. While moisture isn't as impressive as yesterday, there is still plenty of it in place to convect efficiently with heating alone. WPC has included almost all of the CWA (except San Bernardino) in a marginal risk for flash flooding which is only slightly less expansive than SPCs general thunder risk for today as well. This illustrates well that any convection will have the possibility for isolated heavy rainfall and thus, flash flooding. That being said, any other dynamic triggering mechanism other than orographics is lacking pretty much entirely today so expect this risk to continue to be mostly confined to the high terrain areas. Beyond flash flood risk, with the drier sub-700 mb layer present today, there will be more of a concern for gusty outflow winds. DCAPEs of 1500+ J/KG are prevalent across the CWA according to the RAP mesoanalysis. With little to no shear, we should see several radial outflows produced from initial convection and then those outflow creating new updrafts, especially as they interact with other topography. 12Z HREF shows less than a 10% chance for 50+ kt outflow winds this afternoon, and max values topping out around 40kts. This seems appropriate given the limited UL support today. For tomorrow however, some additional variables may come to play to aid in a bit more upscale threat. The 250mb high spinning over the Sierra today will shift northeast and serve to pull an inverted trough axis northwest from northern Mexico. This axis will be the trigger for convection tonight and overnight in Mexico that should also be pulled up tomorrow morning into the Great Basin. Should this complex generate any MCVs or additional outflow boundaries, we could be seeing either maintained convection overnight, or an earlier onset of convection tomorrow morning. Increased PoPs to include some slight chance mentions overnight and tomorrow morning as well to capture this. .LONG TERM...Next Week. While the overall H5 ridge meanders around the desert southwest next week, PWAT values decrease across much of the area and even fall to below normal for a brief period late week per ensemble meteograms. With the high pressure still in place, heating will stay above average with subtle vort energy wrapping around the high. This will set the stage for at least a few days of dry conditions and confine PoPs to Arizona for the most part. Even Mohave may have a dry afternoon or two Thursday or Friday, and rely on convection to the east to kick off outflows for any precip. However, the 00z/06Z EC/GEFS/GEM all seem to agree with bringing the monsoonal moisture back by the weekend or early next week with QPF signals returning to KIGM and pretty much all sites across the CWA by early next week. CPC 6-10 and 8-14 day outlooks both indicate a signal for above normal precip in agreement with the long term ensembles as well. && .AVIATION...For Harry Reid...Expect a southerly component to the winds into the evening hours around 8 kts. Winds will favor more of a southeast direction early then southwest by late afternoon. Isolated thunderstorms are expected around the area with the main operational impacts likely being the potential for outflow winds to impact the terminal during from mid afternoon through early evening. Variable winds up to 25 kts will be possible with any outflow. FEW- SCT120 expected through the day. Similar conditions are expected on Sunday. For the rest of southern Nevada, northwest Arizona and southeast California...Thunderstorm chances will be mainly confined to southern Nevada, northwest Arizona, the portions of northern Inyo County and far eastern San Bernardino County this afternoon and early evening. Storms will be capable of brief heavy rain and outflow winds up to 40 kts. FEW-SCT100-120, but could lower to around 8-10k feet under any storms. The KBIH terminal has the highest chance of seeing impacts from thunderstorms. Outside of thunderstorm influences south to southwest winds 5-15 kts expected. Similar conditions are expected on Sunday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...TB3 AVIATION...Czyzyk For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:55 PM PDT | Heat Advisory | VEF | Lincoln | 28 hr |
| Jul 16, 3:36 PM PDT | Areal Flood Advisory | VEF | Clark | 90 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.